A group of US Food and Drug Administration scientists held a forum to discuss how to better evaluate side effects of sexual dysfunction associated with antidepressant drugs during clinical trials, and published their report in the Journal of Clinical Psychiatry.
“Sexual dysfunction is an important side effect of serotonergic antidepressants,” they wrote. “However, sexual dysfunction is often underestimated in clinical trials submitted in support of drug approval. This is because such assessments are based mainly on unsolicited reporting.”
The authors reported on the FDA’s current efforts to develop methodologies for more accurately capturing the scope and severity of sexual dysfunction side effects occurring in trials of new antidepressants.
Khin, Ni A., Phillip D. Kronstein, Peiling Yang, Eiji Ishida, H. M. James Hung, Mitchell V. Mathis, Ellis F. Unger, and Robert J. Temple. “Regulatory and Scientific Issues in Studies to Evaluate Sexual Dysfunction in Antidepressant Drug Trials.” The Journal of Clinical Psychiatry, June 7, 2015. doi:10.4088/JCP.14cs09700. (Abstract)
I hope the FDA improves since their incompetence, and the APAs DSM miseducation system, have helped create an entire industry of completely delusional psychiatrists, et al, who ironically believe all “delusional” people need to be defamed and tortured for the rest of their existence.
I was one of the lucky ones, the “antidepressant” (delusionally claimed to me to be a “safe smoking cessation med”) I was given caused increased libido, rather than decreased. But none of the doctors, to this day, that I met knew of this odd side effect. This ADR was proof, according to all the psychiatric practioners and doctors I dealt with, of a “life long, incurable, genetic mental illness” in me. And my psychiatrists repeatedly defamed me – over and over and over again – to my husband because of this increased libido antidepressant side effect. To the point, the psychiatric practioners quickly destroyed my husband and my sex life.
If a cup of McDonald’s coffee is too hot, spills on a lady’s lap, burns her, thus destroying her sex life. This is worth $30,000,000 in a court of law. I’m positive those destroying people’s sex lives with drugs, delusions, and defamation should also make appropriate amends.
By the way, the antidepressant I was put on was Wellbutrin. It was fraudulently being marketed by the pharmacutical industry as the “happy, horny, sexy drug” back around 2001, when I was misdiagnosed. There’s now been a lawsuit due to this illegal marketing of Wellbutrin.
But to this day, drugs.com, and I think PubMed, do not list increased libido as a possible odd side effect of Wellbutrin, only decreased. I’m very sorry to all those who lost their sex drive due to antidepressants. Truly, this is a betrayal of humanity of a massive proportion.
Correction, “happy, horny, skinny drug.”
I agree. There’s something really dirty about how people wrecked by drugs have all but no recourse. The media could fix it overnight. Unfortunately, it’s not “true” unless it’s on the major news networks. I finally figured out–media people are hooked on the drugs and can’t bear the thought that we are right.
Pharma ads? Maybe, but when a car has defect and 5 people are killed in the space of 2 years, that’s front page news, and the car companies still run ads.
This particular “side effect” as they like to refer to it was one of the very first things that showed up with the advent of the SSRI’s and shows up almost immediately when you start taking the damned things.
I feel so happy that I refused to take their drugs for any amount of time. How comes this sh*t is still on the market?
I permanently lost my sex drive, genital pleasure, and orgasm pleasure from taking just a few pills of the SSRI antidepressant Lexapro (escitalopram) years ago. I used to be a healthy young man with a very healthy libido, but ever since that SSRI exposure my sex drive has been gone. As well as my emotional range.
I believe most everyone on or exposed to SSRI get a bit of PSSD (post SSRI sexual dysfunction). These drugs are so mind/brain altering that its hard to even notice or care that your sex drive isn’t the same as it was before the pills. They change your personality. Antidepressants make you not care about anything anymore not even sex or love anymore. And there has been talk that SSRI exposure is possibly contributing to the rise in asexuality.
SSRI “anti”-depressants are like chemical lobotomies and chemical castrations given to the masses.
Sometimes I wonder if they’re not even more dangerous than the neuroleptics since so many people are on them now. The SSRI I was on, Effexor, made me do very impetuous and stupid things, like walk off the sidewalk and into traffic, just to see if I would be lucky that day. As you mentioned, it made me not care about anything anymore. You said it correctly when you called them chemical lobotomies and chemical castrations. You become nothing more than a walking zombie.
It takes one to know one they say, I recognise Everything you mention.
But I have also seen my sexual fantasies and preferences changed.
I was also a Young man with a very healthy approach to sex and my girlfriends, they would sure vouch for me being very “curious and affectionate”, doubtful I was very “effective” but I sure as H*** tried.
Now, on Paxil/Seroxat, I couldn’t care less if my partner appreciates my efforts, as long as I get off……
come on people – make some banners (old sheet from charity shops plus old paint left over from a decorating job), stand outside some pharmacies and get in the local paper:
PROZAC = IMPOTENCE
Izzy Wizzy, lets get busy
When the “female Viagra” was approved last month, this was the very first thing that came to mind; “How many people taking this are taking another drug that is causing it to begin with?”.
As is so the American way, we are trying to remedy one problem caused by a drug with another drug. Gee, sounds awfully familiar in my experiences with psychiatry.
Squash, luckily that was not the final decision. There’s another vote, in Oct I think.
The stuff does nothing, it has side effects like passing out (fainting) and no one has said what happens with you stop taking it.
I would like to see the data, because 1 sex act extra per month on average could one patient had ten and a bunch of others had zero. Who knows?
What these studies don’t check is if the libido loss disappears after discontinuation.
Me – another victim of SSRIs checking in. Lost all libido, ability to orgasm by taking Lexapro 10 mg for 5 weeks. Been 8 months now.